Alert archive / Nevada / Winter Storm Warnings in 2012
Winter Storm Warning 3, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Jan 23, 2012, 9:13 AM PST for 4 counties in Nevada. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2012, 9:13 AM PST (17:13 UTC)
- Expired
- Jan 23, 2012, 3:22 PM PST
- In force
- 6 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440 WWUS45 KLKN 231713 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 913 AM PST MON JAN 23 2012 ...PACIFIC STORM BRINGING HEAVY SNOW TO PORTIONS OF NORTHERN AND CENTRAL NEVADA THROUGH THIS EVENING... NVZ034-240515- /O.UPG.KLKN.WW.Y.0002.000000T0000Z-120124T0000Z/ /O.NEW.KLKN.WS.W.0003.120123T1713Z-120124T0600Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 913 AM PST MON JAN 23 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: UP TO AN ADDITIONAL 5 TO 7 INCHES ARE LIKELY. * TIMING: HEAVIEST SNOW IS EXPECTED THIS AFTERNOON THROUGH EVENING. * LOCATIONS INCLUDE: RUBY MOUNTAINS AND EAST HUMBOLDT RANGE... LAMOILLE CANYON...SECRET PASS. * IMPACTS: MAINLY SNOW ACCUMULATIONS. DRIVING CONDITIONS WILL BE IMPACTED BY REDUCED VISIBILITY. TRAVEL WILL ALSO BE AFFECTED AS ROADS ARE COLD ENOUGH TO BECOME SNOW PACKED AND SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ031-032-036-240300- /O.NEW.KLKN.WS.W.0003.120123T1713Z-120124T0300Z/ /O.EXT.KLKN.WW.Y.0002.000000T0000Z-120124T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT...ELKO...SPRING CREEK...PEQUOP SUMMIT... WELLS...CARLIN...BATTLE MOUNTAIN...EMIGRANT PASS 913 AM PST MON JAN 23 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING ABOVE 5500 FEET... ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING BELOW 5500 FEET... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING ABOVE 5500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE WINTER WEATHER ADVISORY BELOW 5500 FEET IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. * SNOW ACCUMULATIONS: 1 TO 4 ADDITIONAL INCHES BELOW 550O FEET...WITH 2 TO 5 ADDITIONAL INCHES ABOVE 5500 FEET. * TIMING: HEAVIEST SNOW IS EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT... ELKO...SPRING CREEK...PEQUOP SUMMIT... WELLS...CARLIN...BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: MAINLY SNOW ACCUMULATIONS. DRIVING CONDITIONS WILL BE IMPACTED BY REDUCED VISIBILITY. TRAVEL WILL ALSO BE AFFECTED AS ROADS ARE COLD ENOUGH TO BECOME SNOW PACKED AND SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE...ESPECIALLY ON SUMMITS. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ033-035-240300- /O.EXB.KLKN.WW.Y.0002.000000T0000Z-120124T0300Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 913 AM PST MON JAN 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY FOR BRIEF HEAVY SNOW WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * SNOW ACCUMULATIONS: 2 TO 4 INCHES IN VALLEYS...WITH 3 TO 5 INCHES IN MOUNTAINS. * TIMING: HEAVIEST SNOW IS EXPECTED LATE MORNING TO LATE AFTERNOON TODAY. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: MAINLY SNOW ACCUMULATIONS. DRIVING CONDITIONS WILL BE IMPACTED BY REDUCED VISIBILITY. TRAVEL WILL ALSO BE AFFECTED AS ROADS ARE COLD ENOUGH TO BECOME SNOW PACKED AND SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ037-240300- /O.EXT.KLKN.WW.Y.0002.000000T0000Z-120124T0300Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 913 AM PST MON JAN 23 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. * SNOW ACCUMULATIONS: ADDITIONAL 2-4 INCHES IN VALLEYS...WITH 3 TO 5 INCHES IN MOUNTAINS. * TIMING: HEAVIEST SNOW IS EXPECTED MID MORNING UNTIL LATE AFTERNOON. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: MAINLY SNOW ACCUMULATIONS. DRIVING CONDITIONS WILL BE IMPACTED BY REDUCED VISIBILITY. TRAVEL WILL ALSO BE AFFECTED AS ROADS ARE COLD ENOUGH TO BECOME SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ030-240000- /O.CON.KLKN.WW.Y.0002.000000T0000Z-120124T0000Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 913 AM PST MON JAN 23 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SNOW ACCUMULATIONS: ADDITIONAL 1 TO 3 INCHES IN VALLEYS...WITH UP TO 5 INCHES IN MOUNTAINS. * TIMING: HEAVIEST SNOW IS EXPECTED LATE MORNING TO MID AFTERNOON TODAY. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * IMPACTS: MAINLY SNOW ACCUMULATIONS. DRIVING CONDITIONS WILL BE IMPACTED BY REDUCED VISIBILITY. TRAVEL WILL ALSO BE AFFECTED AS ROADS ARE COLD ENOUGH TO BECOME SNOW PACKED AND SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
1 follow-up statement
027 WWUS45 KLKN 232322 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 322 PM PST MON JAN 23 2012 NVZ031-032-036-240030- /O.CAN.KLKN.WS.W.0003.000000T0000Z-120124T0300Z/ /O.CAN.KLKN.WW.Y.0002.000000T0000Z-120124T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT...ELKO...SPRING CREEK...PEQUOP SUMMIT... WELLS...CARLIN...BATTLE MOUNTAIN...EMIGRANT PASS 322 PM PST MON JAN 23 2012 ...WINTER STORM WARNING IS CANCELED... ...WINTER WEATHER ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE WINTER STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. SNOWFALL HAS DECREASED RAPIDLY AND WILL CONTINUE TO DO SO. SECONDARY ROADS ARE STILL IN BAD SHAPE IN SOME AREAS. BOTH THE WARNING AND ADVISORY ARE CANCELED...HOWEVER PLEASE USE CAUTION WHEN TRAVELING OR WORKING OUTDOORS. $$ NVZ034-240030- /O.CAN.KLKN.WS.W.0003.000000T0000Z-120124T0600Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 322 PM PST MON JAN 23 2012 ...WINTER STORM WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE WINTER STORM WARNING. RADAR SHOWS SNOW SHOWER DECREASING IN COVERAGE AND INTENSITY. HOWEVER SOME SHOWERS WILL LINGER INTO THE NIGHT. SOME SECONDARY ROADS WILL STILL REMAIN SNOW PACKED OR SLICK...SUCH AS LAMOILLE CANYON ROAD AND SECRET PASS. USE CAUTION WHEN TRAVELING OR WORKING OUTDOORS. $$ NVZ030-240030- /O.CAN.KLKN.WW.Y.0002.000000T0000Z-120124T0000Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 322 PM PST MON JAN 23 2012 ...WINTER WEATHER ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE WINTER WEATHER ADVISORY. SNOW SHOWERS HAVE ALL BUT STOPPED. A FEW MAY LINGER OVER HIGHER TERRAIN INTO THE EVENING. SOME ROADS MAY STILL BE SLICK. USE CAUTION WHEN TRAVELING OR WORKING OUTDOORS. $$ NVZ033-035-037-240030- /O.CAN.KLKN.WW.Y.0002.000000T0000Z-120124T0300Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 322 PM PST MON JAN 23 2012 ...WINTER WEATHER ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE WINTER WEATHER ADVISORY. SNOW IS DECREASING AND WILL CONTINUE TO DO SO. MANY ROADS WILL REMAIN SNOW PACKED AND SLICK. PLEASE USE CAUTION WHEN TRAVELING OR WORKING OUTDOORS.. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 23, 9:05 AM PST, 8 minutes earlier.
Area forecast discussion, Jan 23, 9:05 AM PST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 905 AM PST MON JAN 23 2012 .SYNOPSIS...SNOW WILL CONTINUE THROUGH LATE TODAY CAUSING HAZARDOUS TRAVEL CONDITIONS. DRY AND MILDER WEATHER IS EXPECTED TO PREVAIL FOR THE REMAINDER OF THE WEEK. && .UPDATE...DECIDED TO UPGRADE THE WINTER WEATHER ADVISORY FOR NE NEVADA TO A WINTER STORM WARNING THROUGH 7 PM...ABOVE 5500 FEET. THIS WARNING INCLUDES ELKO COUNTY...AND NORTHERN LANDER AND EUREKA COUNTIES /AGAIN ABOVE 5500 FEET/. ADDITIONAL BANDS OF SNOW WILL CONTINUE THROUGH 7 PM. SNOW WILL BE MODERATE TO HEAVY AT TIMES...RESULTING IN VERY LIMITED VISIBILITY AT TIMES AND SEVERAL INCHES OF ADDITIONAL ACCUMULATION. WINDS WILL BE LIGHT SO NO BLOWING AND DRIFTING IS EXPECTED. ROADWAYS WILL BE PARTICULARLY HAZARDOUS IN OPEN RURAL AREAS...AND AREAS WHERE ROADS ARE NOT TREATED OUTSIDE OF CITIES. 12Z NAM FORECASTS A STRONG MESOSCALE BAND OF HEAVY SNOW ALONG THE INTERSTATE 80 CORRIDOR THROUGH 4 PM...FROM NEAR WINNEMUCCA TO EASTERN ELKO COUNTY. GIVEN THE EXPECTED IMPACTS FOR TRAVELERS ALONG INTERSTATE 80...ESPECIALLY ON THE SUMMITS/PASSES ABOVE 5500 FEET...WE FELT AN UPGRADE TO A WARNING WAS WARRANTED. SOME VALLEYS WILL REACH STORM TOTALS OF OVER 6 INCHES. COLD FRONT EXPECTED TO PASS THROUGH NORTHERN NEVADA BY 4 PM. EXPECT ENHANCED SNOWFALL RATES AT TIME OF COLD FROPA...BUT AGAIN WINDS WILL REMAIN LESS THAN 10 MPH MOST OF THE DAY. UPSLOPE SNOW EXPECTED TO CONTINUE ON NW FACING SLOPES THROUGH 10 PM...SO CONTINUED THE WINTER STORM WARNING FOR THE RUBY MOUNTAINS THROUGH THE EVENING. TURNER AVIATION UPDATE...KWMC AND KEKO EXPECTED TO REMAIN NEAR/BELOW CATEGORY A /LANDING MINIMUM/ THRESHOLDS THROUGH MUCH OF THE DAY. IFR IS LIKELY...WITH OCCASIONAL LIFR/VLIFR. WINDS WILL BE LIGHT WITH NO BLSN EXPECTED...HOWEVER RUNWAY PLOWING OPERATIONS WILL REMAIN NECESSARY PARTICULARLY AT KEKO. -SN WILL ALSO AFFECT KTPH AND KELY THROUGH 00Z...BUT VERY LOW CEILINGS/VISIBILITY ARE NOT EXPECTED TO BE AS PERSISTENT ACROSS CENTRAL NEVADA. CONDITIONS ARE EXPECTED TO RAPIDLY IMPROVE TO VFR AT ALL TAF SITES BY 06Z. TURNER && .PREV DISCUSSION... /ISSUED AT 232 AM / SYNOPSIS...A FAST MOVING LOW PRESSURE SYSTEM WILL PUSH ACROSS THE REGION TODAY. THIS STORM WILL BE COLD ENOUGH TO PRODUCE ACCUMULATING SNOWS OVER MUCH OF NORTHERN NEVADA. SLICK ROAD CONDITIONS ARE ANTICIPATED. ANOTHER RIDGE OF HIGH PRESSURE WILL RETURN TO THE SILVER STATE FOR THE REMAINDER OF THE WEEK RESULTING IN ABOVE NORMAL TEMPERATURES AND DRY WEATHER. SHORT TERM...TODAY THROUGH WEDNESDAY. A VERY PROGRESSIVE PATTERN WILL BE ON DECK FOR THIS FORECAST PERIOD. ALREADY AT 700 MB...TEMPERATURES RANGE FROM -5C TO -9C...SUFFICE TO SAY THAT COLD AIR IS IN PLACE...WITH THE TROP FOLD EXPECTED TO SWEEP ACROSS THE LKN CWA LATER TODAY. JET STREAKS WILL CONTINUE TO PUSH EAST FROM THE PACIFIC INTO NEVADA. FORMIDABLE CONVERGENCE AT 700 MB CONCURRENT WITH THE FRONTAL PASSAGE ACROSS THE SILVER STATE WILL RESULT IN ANOTHER ROUND OF WINTRY WEATHER FOR PORTIONS OF THE LKN CWA TODAY. UPSLOPE ENHANCEMENT WILL COME INTO PLAY FOR THE SANTA ROSA RANGE...INDEPENDENCE MTS...RUBIES AND JARBIDGE WILDERNESS AREA. PWS WITH THIS SYSTEM WILL RANGE BETWEEN .30 TO .40 OF AN INCH AND SNOW LEVELS WILL HOVER BETWEEN 4000 AND 5000 FEET. PROGGED SKEW-T DATA SUGGESTS THAT THE VERTICAL COLUMN OVER THE CITY OF ELKO FROM THE SURFACE TO ROUGHLY 650 MB WILL BE SATURATED OR NEAR SATURATED FROM 18Z TO 21Z MONDAY...WHICH JUSTIFIES EXPANDING THE AREAL COVERAGE OF THE WINTER WEATHER ADVISORY. THIS WILL BE A FAST MOVING SYSTEM...AND SNOW ACCUMULATIONS ARE EXPECTED IN THE VALLEYS. INTERESTINGLY THE ENSEMBLE MEMBERS OF THE GFS AND EC DEPICT A WIDE SPREAD ON THE TRACK OF THE SURFACE LOW...BUT THERE APPEARS TO BE A TIGHT CLUSTERING JUST SOUTH OF THE LKN CWA FOR THE DURATION OF THE EVENT. TUESDAY...THE RIDGE WILL BUILD BACK INTO THE REGION... ALONG WITH IT...EXPECTING POSITIVE HEIGHT ANOMALIES AT 500 MB. BY 00Z WEDNESDAY...THE EC HAS THE 570 DAM NORTH OF THE CITY OF ELKO AND NEAR ELY...AND BY 6Z...THE 576 DAM WILL NEAR BATTLE MOUNTAIN. EXPECTING ABOVE NORMAL AFTERNOON TEMPERATURES. THE ONLY POSSIBLE FLY IN THE OINTMENT WILL BE IF THE SNOWPACK IN THE VALLEYS DOES NOT MELT QUICKLY ENOUGH. LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. THE MODELS ARE HAVING DIFFICULTY AGREEING THIS MORNING. THEY ARE ONLY IN GOOD AGREEMENT THROUGH THURSDAY. MILD RIDGING IS EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY WITH PRECIPITATION BREAKING OUT NEAR THE OR/ID BORDERS. ON THURSDAY NIGHT SOME AGREEMENT HOLDS WITH THE ECMWF BEING THE OUTLIER SHOWING A SHALLOW SHORTWAVE MOVING THROUGH THE RIDGE CREST. DISAGREEMENT BECOMES RAMPANT BY FRIDAY. DID NOT CHANGE MUCH THIS SHIFT DUE TO THE INCONSISTENCIES WITH THE PATTERN. MOST POPS ARE IN THE NORTH EACH PERIOD THROUGH FRIDAY. AVIATION...WITH SNOWFALL EXPECTED MUCH OF THE DAY...IFR VIS AND MVFR CIGS CAN BE EXPECTED AT KWMC AND KEKO THROUGHOUT THE DAY AND INTO THE EVENING. KELY MAY BEGIN EXPERIENCING MVFR CONDITIONS IN THE AFTERNOON. KTPH SHOULD PRIMARILY STAY IN THE VFR CATEGORY AS MOST OF THE PRECIPITATION WILL BE TO THE NORTH. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING BELOW 5500 FEET FOR NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. WINTER STORM WARNING UNTIL 7 PM PST THIS EVENING ABOVE 5500 FEET FOR NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR HUMBOLDT COUNTY. WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING FOR EXTREME EASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR RUBY MOUNTAINS/EAST HUMBOLDT RANGE. && 99/99
Hazardous weather outlook, Jan 23, 3:10 AM PST, 6 hours 3 minutes before
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
Nearby
Winter Storm Warnings in Nevada, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.